Alert archive / Colorado / Red Flag Warnings in 2017
Red Flag Warning 25, NWS Goodland, KS
NWS Goodland, KS issued this red flag warning at Dec 7, 2017, 1:48 PM MST for Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Dec 8, 2017, 10:00 AM MST. It was in force for 7 hr. 5 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 7, 2017, 1:48 PM MST (20:48 UTC)
- In effect from
- Dec 8, 2017, 10:00 AM MST
- Expired
- Dec 8, 2017, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO
The radar
The Goodland radar (KGLD), 72 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 10:21 AM MST | NON-TSTM WND GST 45 | 10 Wnw Firstview, CO | CWOP SITE |
| Dec 8, 11:15 AM MST | NON-TSTM WND GST 46 | Aroya, CO | MESONET STATION UP695, AROYA. |
| Dec 8, 1:22 PM MST | NON-TSTM WND GST 48 | Firstview, CO | MESONET STATION CO068, FIRSTVIEW. |
| Dec 8, 1:32 PM MST | NON-TSTM WND GST 51 | Seibert, CO | MESONET STATION CO067, SEIBERT. |
| Dec 8, 2:40 PM MST | NON-TSTM WND GST 47 | Aroya, CO | MESONET STATION UP695, AROYA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 8.8 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1745 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 170 m²/s²
- 0-3 km storm-relative helicity
- 372 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS83 KGLD 072048 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 148 PM MST Thu Dec 7 2017 COZ252>254-080600- /O.NEW.KGLD.FW.W.0025.171208T1700Z-171209T0000Z/ Yuma-Kit Carson-Cheyenne- 148 PM MST Thu Dec 7 2017 ...RED FLAG WARNING IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... The National Weather Service in Goodland has issued a Red Flag Warning for wind and low relative humidity, which is in effect from 10 AM to 5 PM MST Friday. * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...North 30 to 40 mph with gusts up to 60 mph. * Timing...Late in the morning through the afternoon. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001-013-027-041-NEZ079-080600- /O.NEW.KGLD.FW.A.0022.171208T1700Z-171209T0000Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 148 PM MST Thu Dec 7 2017 /248 PM CST Thu Dec 7 2017/ ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... The National Weather Service in Goodland has issued a Fire Weather Watch for wind and low relative humidity, which is in effect from Friday morning through Friday afternoon. * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...North 30 to 40 mph with gusts up to 60 mph. * Timing...Late in the morning through the afternoon. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
4 follow-up statements
143 WWUS83 KGLD 080524 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1024 PM MST Thu Dec 7 2017 COZ252>254-081330- /O.CON.KGLD.FW.W.0025.171208T1700Z-171209T0000Z/ Yuma-Kit Carson-Cheyenne- 1024 PM MST Thu Dec 7 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 5 PM MST FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...North 30 to 40 mph with gusts around 60 mph. * Timing...winds will rapidly increase late morning, reaching a peak around noon, the quickly decline in the late afternoon. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that start will have explosive fire growth. Outdoor burning should not be performed. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ KSZ001-013-027-041-NEZ079-081330- /O.CON.KGLD.FW.A.0022.171208T1700Z-171209T0000Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 1024 PM MST Thu Dec 7 2017 /1124 PM CST Thu Dec 7 2017/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ FRIDAY THROUGH FRIDAY AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... * Affected Area...In Kansas...Fire Weather Zone 001 Cheyenne... Fire Weather Zone 013 Sherman...Fire Weather Zone 027 Wallace and Fire Weather Zone 041 Greeley. In Nebraska...Fire Weather Zone 079 Dundy. * Winds...North 30 to 40 mph with gusts up to 60 mph. * Timing...winds will rapidly increase late morning, reaching a peak around noon, the quickly decline in the late afternoon. * Relative Humidity...As low as 17 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible red flag warnings. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
420 WWUS83 KGLD 081005 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 305 AM MST Fri Dec 8 2017 KSZ001-013-027-041-NEZ079-081115- /O.CAN.KGLD.FW.A.0022.171208T1700Z-171209T0000Z/ Cheyenne-Sherman-Wallace-Greeley-Dundy- 305 AM MST Fri Dec 8 2017 /405 AM CST Fri Dec 8 2017/ ...FIRE WEATHER WATCH IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...013...027...041 AND 079... The National Weather Service in Goodland has cancelled the Fire Weather Watch. Relative humidity values are no longer expected to reach 15 percent. However, they are expected to drop as low as 20 to 25 percent and when combined with north to northwest winds gusting to 50 mph create near critical fire weather conditions. Outdoor burning is highly discouraged. $$ COZ252>254-081800- /O.CON.KGLD.FW.W.0025.171208T1700Z-171209T0000Z/ Yuma-Kit Carson-Cheyenne- 305 AM MST Fri Dec 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...North 30 to 40 mph with gusts up to 60 mph. * Timing...winds will rapidly increase late morning, reaching a peak between 11 AM and 2 PM, then slowly decrease through the rest of the afternoon. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
934 WWUS83 KGLD 081730 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 1030 AM MST Fri Dec 8 2017 COZ252>254-090000- /O.CON.KGLD.FW.W.0025.000000T0000Z-171209T0000Z/ Yuma-Kit Carson-Cheyenne- 1030 AM MST Fri Dec 8 2017 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 252...253 AND 254... * Affected Area...In Colorado...Fire Weather Zone 252 Yuma... Fire Weather Zone 253 Kit Carson and Fire Weather Zone 254 Cheyenne. * Winds...North 30 to 40 mph with gusts around 60 mph. * Timing...Strongest winds are expected through 2 PM MST, then slowly decrease through the rest of the afternoon. * Relative Humidity...As low as 15 percent. * Impacts...Any fires that start will have extreme fire behavior and spread rapidly. Outdoor burning is not advised. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or are imminent. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
733 WWUS83 KGLD 082348 RFWGLD URGENT - FIRE WEATHER MESSAGE National Weather Service Goodland KS 448 PM MST Fri Dec 8 2017 COZ252>254-090100- /O.EXP.KGLD.FW.W.0025.000000T0000Z-171209T0000Z/ Yuma-Kit Carson-Cheyenne- 448 PM MST Fri Dec 8 2017 ...RED FLAG WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON FOR FIRE WEATHER ZONES 252...253 AND 254... Conditions have improved above needed criteria. $$ For more information from NOAA/National Weather Service visit... http://weather.gov/gld
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Dec 7, 10:42 AM MST, 3 hours 6 minutes earlier.
Area forecast discussion, Dec 7, 10:42 AM MST, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Goodland KS 1042 AM MST Thu Dec 7 2017 .UPDATE... Issued at 809 AM MST Thu Dec 7 2017 Area 12z soundings showing that area is solidly in the dendritic zone. Many locations are experiencing flurries with minimal amount of lift going. So based on where the cloud deck is right now, am inserting flurries for the rest of the morning for now. && .SHORT TERM...(Today and tonight) Issued at 241 AM MST Thu Dec 7 2017 Today, winds will be coming up to 20-25 mph with higher gusts. Temperatures will again be impacted by CAA and cloud cover, so highs will be sitting in the mid 30s, and bring our lows up to the mid and upper 20s. Mid level forcing may be enough to generate some light rain and snow mix this afternoon into tonight, with the best chances for the counties around the Colorado Kansas line. Friday's main concerns will be fire weather conditions and a very strong round of wind gusts for our western CWA. Becoming more confident based on local wind gust guidance that we could see gusts up to 45-50 knots for our western CWA. Grids show a lower value to blend with surrounding offices. Wind criteria will be met for fire weather concerns, but borderline RH values are still holding back the issuance of a watch or warning. Saturday, NNW winds will hang in the 25-30 mph range, and will bring in drier conditions and mostly clear skies. Highs will be in the mid 50s with lows in the mid 20s. Expecting, if the guidance holds, to be issuing fire weather hazards. .LONG TERM...(Sunday through Wednesday) Issued at 1250 AM MST Thu Dec 7 2017 The forecast area will remain in between upper level high pressure over the west with low pressure over the east/northeast. Toward the end of the period the influence of the upper low will be felt and the upper high pushed west off the west coast. For our area this means the warmest day will be Sunday with highs around 60. For Monday through Wednesday we should see afternoon temperatures in the 50s with lows in the 20s to around 30 (mildest Sunday night and Tuesday night). Will have to watch for the possibility of light precipitation during the day Monday as some moisture in the 850- 500mb layer moves through from the north. Looks like another windy day Monday afternoon as well with northwest winds gusting to 40 mph or so at present time. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1032 AM MST Thu Dec 7 2017 For Kgld, barely mvfr or just above mvfr ceilings are expected this afternoon. Northwest winds of near 18 knots gusting to 25 knots are expected. From late this afternoon into early this evening very light snow or flurries is expected near the site and have included vcsh. Until 06z west to northwest winds will be near 12 knots. At that time, northwest winds will increase to near 17 knots with gusts to near 24 knots. Beginning at 14z the sustained speeds and gusts will increase about 7 knots. For Kmck, vfr conditions are expected through the period. West to northwest winds of 7 to 12 knots are expected through tomorrow morning. At 16z, the winds will shift to the northwest at near 16 knots with gusts to near 24 knots. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...BULLER SHORT TERM...EV LONG TERM...99 AVIATION...BULLER
Hazardous weather outlook, Dec 7, 10:32 AM MST, 3 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 1032 AM MST Thu Dec 7 2017 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-081200- Yuma County-Kit Carson County-Cheyenne County-Cheyenne-Rawlins- Decatur-Norton-Sherman-Thomas-Sheridan-Graham-Wallace-Logan-Gove- Greeley-Wichita-Dundy-Hitchcock-Red Willow- 1032 AM MST Thu Dec 7 2017 /1132 AM CST Thu Dec 7 2017/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...THIS AFTERNOON AND TONIGHT... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY... Northwest wind gusts could approach or exceed 60 mph on Friday. High wind watches and warnings may be needed. On Friday and Saturday, elevated fire weather conditions are possible along and west of the Colorado border. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 7, 1:39 PM MST | High Wind Warning | GLD | Cheyenne, Kit Carson, Yuma | 27 hr |
Nearby
Red Flag Warnings in Colorado, 2017Every red flag warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.